MAUDE Adverse Event Report: ARTHREX, INC. ELEVATOR, 15 DEGREE SHOULDER TISSUE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. ELEVATOR, 15 DEGREE SHOULDER TISSUE; MANUAL INSTR, GENERAL SURGICAL
Model Number ELEVATOR, 15 DEGREE SHOULDER TISSUE
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 9/14/2023, it was reported by a sales representative via (b)(4) that an ar-1342-15 shoulder tissue elevator, 15° had an issue.The instrument was bent during surgery but did not break, and the surgery continued with a new instrument.This occurred during use in an unspecified procedure with no patient harm.Additional information has been requested.On 9/18/2023, the sales representative provided the following information via email: this occurred during a labral repair and debridement procedure - hwr metal anchors from the glenoid.This was a revision surgery, but no arthrex products were being removed.The initial first surgery date was not provided.Another ar-1342-15 shoulder tissue elevator, 15° with an unknown lot number, was used to complete the procedure successfully.The bone quality of the patient was not provided.No pictures were taken.There was no adverse effect to the patient reported and no case delay.
 
Additional Manufacturer Narrative
Complaint allegation was not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause(s) for the reported failure can be a user error due to improper bone preparation, misaligned insertion, and/or prying/levering the device during insertion.

Brand Name
ELEVATOR, 15 DEGREE SHOULDER TISSUE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17921712
Report Number1220246-2023-08168
Device Sequence Number6795399
Product Code MDM
UDI-Device Identifier00888867012561
UDI-Public00888867012561
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberELEVATOR, 15 DEGREE SHOULDER TISSUE
Device Catalogue NumberAR-1342-15
Device Lot Number01091503
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown